The first case of polymyositis associated with interferon therapy

Intern Med. 1994 Dec;33(12):806-8. doi: 10.2169/internalmedicine.33.806.

Abstract

A 54-year-old man with renal cell carcinoma was treated with interferon (IFN)-gamma for 3 weeks soon after nephrectomy. Three months later he received IFN-alpha therapy for 8 weeks due to chronic active hepatitis C. He subsequently contracted polymyositis (PM): proximal muscle weakness, an elevation of muscle enzymes, myogenic patterns on the electromyograph and histologically specific findings in biopsied muscle specimens. After discontinuation of IFN his muscular weakness gradually recovered.

Publication types

  • Case Reports

MeSH terms

  • Carcinoma, Renal Cell / therapy
  • Humans
  • Interferon-gamma / adverse effects*
  • Kidney Neoplasms / therapy
  • Male
  • Middle Aged
  • Polymyositis / chemically induced*
  • Polymyositis / pathology

Substances

  • Interferon-gamma